Journal of Statistical Theory and Applications

Volume 13, Issue 1, March 2014, Pages 46 - 64

Estimation of a Matrix of Heterogeneity Parameters in Multivariate Meta-Analysis of Random-Effects Models

Authors
Abera Wouhib
Corresponding Author
Abera Wouhib
Available Online 31 March 2014.
DOI
https://doi.org/10.2991/jsta.2014.13.1.5How to use a DOI?
Keywords
DerSimonian and Laird; Heterogeneity Parameter; Hybrid Method; Random Effects; Sidik and Jonkman
Abstract
Multivariate meta-analysis has potential over its univariate counterpart. The most common challenge in univariate or multivariate meta-analysis is estimating heterogeneity parameters in non-negative domains under the random-effects model assumption. In this context, two new multivariate estimation methods are demonstrated; first, by extending the Sidik and Jonkman (2005) univariate estimates to a multivariate setting, and second, by considering an iterative version of the Sidik and Jonkman method, namely, a Hybrid method developed in Wouhib (2013). These two methods are compared with extended DerSimonian and Laird methods (Jackson et al. 2009; Chen et al. 2012) by using an example and simulation in random-effects multivariate meta-analysis. Finally, the benefits of the proposed estimates are evaluated in terms of precision in estimating vectors of effect sizes and associated covariance matrices via simulation. Also, some limitations and remedies resulting from negative definite matrix in estimating heterogeneity parameters will be discussed.
Open Access
This is an open access article distributed under the CC BY-NC license.

Download article (PDF)

Journal
Journal of Statistical Theory and Applications
Volume-Issue
13 - 1
Pages
46 - 64
Publication Date
2014/03
ISSN (Online)
2214-1766
ISSN (Print)
1538-7887
DOI
https://doi.org/10.2991/jsta.2014.13.1.5How to use a DOI?
Open Access
This is an open access article distributed under the CC BY-NC license.

Cite this article

TY  - JOUR
AU  - Abera Wouhib
PY  - 2014
DA  - 2014/03
TI  - Estimation of a Matrix of Heterogeneity Parameters in Multivariate Meta-Analysis of Random-Effects Models
JO  - Journal of Statistical Theory and Applications
SP  - 46
EP  - 64
VL  - 13
IS  - 1
SN  - 2214-1766
UR  - https://doi.org/10.2991/jsta.2014.13.1.5
DO  - https://doi.org/10.2991/jsta.2014.13.1.5
ID  - Wouhib2014
ER  -